The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App 
Professionals >> Visit The Body PROThe Body en Espanol
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  • Email Email
  • Glossary Glossary

ddi/d4t and neuropathy

May 30, 2001

I have had severe neuropathy for about 4 years which has been caused by DDI, d4T and Hydroxyurea. I shall be coming off this combination in the next weeks or so. What are the chances of the neuropathy resolving itself over time? Are there any treatments that can stimulate nerve growth? What about L-Acetyl Carnitine (is this the same as L-Carnitine?) - does this cause regrowth of nerves?

Many Many thanks for your time!!

Response from Dr. Boyle

Generally, peripheral neuropathy does improve to some degree when the medications are discontinued, although this may take some time. There are no commercially available agents that have been shown to reverse medication-induced peripheral neuropathy.

collapsing face

  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS



This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint